Texas, 2003

Lightning Strikes in Texas, June 13, 2003

June 13, 2003 · NWS FWD · 2 events in 1 county or zone

2 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$546,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 13, 2:35 AM CST, 55 minutes earlier.

Area forecast discussion, Jun 13, 2:35 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
335 AM CDT FRI JUN 13 2003

VERY ACTIVE PATTERN CONTINUES ACROSS NORTH TEXAS THIS MORNING AND
THINGS WILL JUST GET EVEN MORE ACTIVE LATE THIS AFTERNOON AND
TONIGHT. CURRENT CONVECTION WILL LIKELY CONTINUE TO DEVELOP INTO THE
40 KT LLJ THIS MORNING SO WILL NEED TO HAVE HIGH POPS ACROSS THE
NORTH HALF FOR MAINLY THIS MORNING. SEVERE THUNDERSTORMS LOOK PRETTY
GOOD AGAIN LATE THIS AFTERNOON AND TONIGHT AS THERE WILL BE
BOUNDARIES-A-PLENTY AROUND AND MODELS SHOW WEAK FRONT TO WORK INTO N
TEXAS. H5 PVA WILL ENHANCE LIFT ALONG THE BOUNDARY THIS EVENING AND
WITH CAPE 2-4K J/KG...STEEP LAPSE RATES AND LITTLE CIN...SEVERE
THREAT ON A MODERATE LEVEL LOOKS GOOD. EXPECT THUNDERSTORMS TO
DEVELOP MAINLY OUT WEST...WITH ENOUGH SHEAR AND VEERING TO ALLOW
SOME SUPERCELLS TO FORM. PRIMARY THREAT SHOULD BE LARGE HAIL AND
GUSTY WINDS. SYSTEM SHOULD EVOLVE INTO A LARGE MCS WITH SEVERE
THREAT EVOLVING INTO A FLOOD/FLASH FLOOD THREAT OVERNIGHT.
BELIEVE THE GFS QPF MAY BE A BIT OVERDONE WITH 5 INCHES...BUT THERE
COULD BE SOME AREAS THAT GET THAT MUCH GIVEN PWAT NEAR 2 INCHES ON
ETA FORECAST SOUNDINGS. CORFIDI VECTORS AND MINOR THETA-E AXIS ALONG
W-E BOUNDARY SUGGEST MCS WILL INITIALLY PROPAGATE E BEFORE TURNING
MORE SE AND THEN POSSIBLY S INTO THE MAJOR THETA-E AXIS CLOSER TO
12Z SATURDAY. GIVEN THE AMOUNT OF RAIN RECENTLY...AND THE PRETTY LOW
FFG...WE WILL GO AHEAD AND ISSUE A FFA FOR MOST OF N TEXAS FOR
TONIGHT INTO SATURDAY MORNING. TEMPS WILL BE TRICKY THE NEXT FEW
DAYS AS THEY WILL BE HIGHLY DEPENDANT UPON CONVECTION...OR LACK
THEREOF...IN THE AFTERNOON HOURS.

H5 LOW LOOKS TO GET CUT-OFF UNDER WRN RIDGE AND THIS...COUPLED WITH
THE WEAKENING SURFACE COLD FRONT/TROUGH AXIS...WILL KEEP RAIN
CHANCES AROUND INTO THE MIDDLE PART OF NEXT WEEK.

FCSTID =   80
DFW   88  70  86  72 /  70  90  60  50
ACT   90  70  87  73 /  40  90  60  50
PRX   87  70  84  71 /  70  90  60  50
DTO   88  70  85  72 /  70 100  60  50
TKI   88  70  85  72 /  70  90  60  50
DAL   89  70  86  72 /  70  90  60  50
TRL   89  68  85  72 /  70  80  60  50
CRS   89  69  86  72 /  50  80  60  50
TPL   91  70  87  73 /  40  90  60  50

.FWD...
TX...FLOOD WATCH FOR TONIGHT THROUGH SATURDAY MORNING FOR ZONES
TXZ091>095...TXZ100>107...TXZ115>123...TXZ129>134...TXZ141>145...TXZ1
56>160...TXZ174.
Hazardous weather outlook, Jun 13, 3:15 AM CST, 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-132300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
...FLOOD WATCH IN EFFECT TONIGHT AND SATURDAY MORNING...NORTHWEST OF
   A CAMERON...HILLSBORO...CANTON LINE ...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS TO 70 MPH...ALONG AND NORTHWEST OF A GOLDTHWAITE...
DALLAS-FORT WORTH METROPLEX...GAINESVILLE LINE...MAINLY AFTER 6 PM.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE. SCATTERED
SUPERCELLS...WILL RAPIDLY DEVELOP NEAR A DEEPENING SURFACE LOW OVER
WEST-CENTRAL TEXAS LATE THIS AFTERNOON AND EARLY THIS EVENING. A FEW
TORNADOES WILL BE POSSIBLE EARLY ON. AS AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE WEST...STORMS SHOULD FORM INTO AN INTENSE SQUALL
LINE OR CONVECTIVE COMPLEX AFTER DARK...WITH THE ADDED THREAT OF
FLASH FLOODING ACROSS REGION OVERNIGHT.

.DAYS TWO THROUGH SEVEN...
A THREAT FOR FLOODING WILL PERSIST EARLY SATURDAY. OTHERWISE...THERE
IS A CHANCE OF THUNDERSTORMS...ACROSS ALL OF NORTH TEXAS THROUGH
NEXT THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS
THE REGION. ISOLATED SEVERE WEATHER WILL BE POSSIBLE EACH DAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY WEST OF INTERSTATE 35 BY THIS
EVENING...AND OVER THE REMAINDER OF NORTH TEXAS OVERNIGHT.

05/

In the hours before

Local storm report, Jun 12, 11:32 PM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1232 AM CDT FRI JUN 13 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1210 AM    MERIDIAN                  TX   1.00 INCH HAIL
06/13/03   BOSQUE                         REPORTED BY LAW ENFORCEMENT
Local storm report, Jun 13, 1:13 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 AM CDT FRI JUN 13 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

150 AM    BOWIE                     TX   1.00 INCH HAIL
06/13/03   MONTAGUE                       REPORTED BY FIRE DEPARTMENT

The radar

The Dallas/Ft Worth radar (KFWS), 22 km away, was scanning. The volume nearest the first event began at 09:31 UTC.

Open the radar archive at this moment

Event by event

2 lightning. Local standard time, as filed.

Lightning, Tarrant

When
June 13, 3:30 AM CST
Where
Tarrant County, Colleyville
Property damage
$450,000
Reported by
NEWSPAPER
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Three homes in Colleyville were hit by lightning. One home valued at 340,000 dollars, was completely destroyed. The other two homes were heavily damaged.

Lightning, Tarrant

When
June 13, 4:00 AM CST
Where
Tarrant County, Grapevine
Property damage
$96,000
Reported by
NEWSPAPER
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

A lightning started fire completely destroyed a house.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365706, 5365707.